fighting the fatigue from seroquel

Discussion in 'Therapy and Medication' started by mortdesinos, Dec 11, 2007.

  1. mortdesinos

    mortdesinos Well-Known Member

    My psychiatrist has raised me up slowly to 300mg of Seroquel per night, and I've been feeling tired from the medication through the next day. I don't want to have to rely on caffeine all day every day. Has anybody else felt this way from taking Seroquel, and is there a good way to fight the fatigue? Thanks for reading.
     
  2. danni

    danni Chat Buddy

    hmm have u talk to them about maybe lower it down or letting u take the medi during the night or in the mourning?
     
  3. mortdesinos

    mortdesinos Well-Known Member

    Well, the problem is that the medication is supposed to work at exactly 300 mg. And also, I do take it at night, yet the side effects seem to affect me the next day. Last night I was extremely anxious in my sleep. When I woke up, I drank a lot of coffee, yet I still felt like I could almost fall asleep. This morning, I was very fidgety and uncomfortable. I don't usually feel this way, so I think it may be due to the Seroquel. Any ideas?
     
  4. wallflower

    wallflower Well-Known Member

    I hated seroquel.
     
  5. VALIS

    VALIS Well-Known Member

    what's ur diagnosis? maybe there's an alternative to an antipsychotic they could put you on....what symptoms are you trying to control?
     
  6. mortdesinos

    mortdesinos Well-Known Member

    They dxed me with bipolar disorder and borderline personality disorder while I was in the hospital, although my psychiatrist isn't sure whether I really am bipolar or not. She can't figure me out, and neither can the social workers, I don't think.

    I'd like to be able to control my anger spurts, depression, anxiety, and irritability.
     
  7. VALIS

    VALIS Well-Known Member

    ask her about abilify, that seems like it might be appropriate. they had me on it but I'm a depressive bipolar and it made me feel weird. the good thing about it is there's no build up time, you can just take it and see if it works. i use it to pull myself out of an oncoming depressive episode. psychiatrists use it as an atypical antipsychotic that is not a sedative. the chemical name is aripiprazole.

    it sounds like your doc is trying to treat what she sees as more than one possible problem-which is stupid. but hey i'm not a doctor. like she's giving you meds that could treat delusional disorder, bipolar disorder, and schizophrenia at the same time, though she doesn't know exactly what you have. this means you're probably not on the right thing for whatever you actually have. try something else.
    if you're too sedated with seroquel and you aren't prone to dysfunctional fits of delusion or hallucinations or mania it's probably not the right thing for you.
     
  8. gentlelady

    gentlelady Staff Alumni

    Seroquil does have that effect. After a period of time your body begins to adjust and it isn't quite so noticeable. There is really no surefire method to combat the tiredness throughout the next day. If it becomes to the point it interferes then ask if there may be an alternative. Do give it time though.
     
  9. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    Sorry you are experiencing that, Joe.

    I've been on Seroquel about 5ish years, The effects of being so tired it's hard to do things is pretty much the same for me..thought I've known some people that said the effect of the fatigue went down abit after a small amount of time after taking it, it effects everyone different in how your body adjusts to it. I'd see it out a while longer then if you are still so tired maybe go to the pdoc and ask if they could put you on another anti-psychotic.

    If you have any questions for me, feel free to message me on MSN and I will do my best to answer you.

    Take care, Hun. :hug:
     
  10. mortdesinos

    mortdesinos Well-Known Member

    Thank you, everyone, for replying. My instincts tell me to get off it now, but I guess I'll stay on the Seroquel for a week or so and see if things change.